1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Help took wrong insulin

Discussion in 'Type 1 Diabetes' started by Vickitub, Aug 12, 2019.

  1. Vickitub

    Vickitub Type 1 · Well-Known Member

    Messages:
    46
    Likes Received:
    13
    Trophy Points:
    28
    Help please I accidentally took my Lantus 8 units instead of my Nova Rapid 8 units. What do I do. Worried
     
    #1 Vickitub, Aug 12, 2019 at 6:11 PM
    Last edited: Aug 12, 2019
  2. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    4,337
    Likes Received:
    3,306
    Trophy Points:
    198
    At what time do you usually take your lantus (and what time is it where you are?)
     
    • Like Like x 1
  3. ert

    ert Type 1 · Well-Known Member

    Messages:
    791
    Likes Received:
    822
    Trophy Points:
    133
    No personal experience here but it would appear you will have to take more carbohydrates over the next 24 hour period, keeping your blood sugars higher than normal, and contact your diabetes team.

    Some more experienced members will be able to give you more specific advice based on your timings.

    https://www.diabetes.co.uk/insulin/insulin-overdosage.html

    'Treating an overdose of long-acting insulin
    If you have given too high a dose of long-acting insulin, this could affect you for up to 24 hours.

    How you prevent a hypo will depend on how big the overdose was. If the overdose was large, such as a double dose, take carbohydrate to raise your sugar levels and call your health team or out-of-hours service for advice.

    If the overdose was smaller, such as up to 5 units too much, take more carbohydrate than usual and aim to keep your sugar levels higher than normal over the next 24 hours to prevent a hypo occurring.

    Test regularly through the day and at any time you think you may feel hypo.


    Take plenty of carbohydrate before sleeping. It is better to wake up with higher sugar levels than risking a hypo overnight. Don’t risk going low. If you cannot be certain that hypos will be avoided, call your health team or out-of-hours service.'
     
  4. Vickitub

    Vickitub Type 1 · Well-Known Member

    Messages:
    46
    Likes Received:
    13
    Trophy Points:
    28
    I usually take it at 10 and it’s 18.25 here I took it at 17.50 instead of Nova Rapder Of 8 units at that time.
     
  5. Vickitub

    Vickitub Type 1 · Well-Known Member

    Messages:
    46
    Likes Received:
    13
    Trophy Points:
    28
    I will do that for sure. I can’t believe I did that.
     
    • Hug Hug x 1
  6. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    4,337
    Likes Received:
    3,306
    Trophy Points:
    198
    Keep a close eye on your numbers , and I'd think about a nice slow acting snack before bed. Something like a slice of bread with butter and cheese to slow it down or maybe crisps. They tend to last for many hours with me, which is why I hardly ever eat them anymore.
    I think almost all of this did that. I did it the other way around, took my lantus dose in short acting right before bed...
    It helps if you keep your pens in different places, like your long acting in the bathroom or such.
     
    • Like Like x 1
    • Agree Agree x 1
  7. Vickitub

    Vickitub Type 1 · Well-Known Member

    Messages:
    46
    Likes Received:
    13
    Trophy Points:
    28
    I will do that. Do I take my lantus again or not take anything until I wake up in the morning?
     
  8. Alison54321

    Alison54321 Type 1 · Well-Known Member

    Messages:
    1,202
    Likes Received:
    1,803
    Trophy Points:
    198
    Do you normally take your Lantus at 10 am? or 10 pm? how much would you normally take?

    If you take it at 10 pm normally, the decision to take it depends on what the normal dose would be.
     
  9. Vickitub

    Vickitub Type 1 · Well-Known Member

    Messages:
    46
    Likes Received:
    13
    Trophy Points:
    28
    I do normally take it at 10pm as my night time one. I had my dinner at six so I accidentally took it ten minutes before that instead of my 8 units of Nova Rapid. My normal does is 8 of the Lantus
     
  10. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    4,337
    Likes Received:
    3,306
    Trophy Points:
    198
    Wait, I took it you usually take your Lantus at 10 AM.
    If you usually take it at 10 PM and you took it 4 hours early and your normal dose, nothing will happen! It's just the same as always, only a little earlier, just don't take it again at 10 tonight!
     
    • Agree Agree x 2
  11. Vickitub

    Vickitub Type 1 · Well-Known Member

    Messages:
    46
    Likes Received:
    13
    Trophy Points:
    28
    Grand stuff, thank you. I was worried as I don’t normally do that. Thank you for your help xxx
     
    • Friendly Friendly x 1
  12. Alison54321

    Alison54321 Type 1 · Well-Known Member

    Messages:
    1,202
    Likes Received:
    1,803
    Trophy Points:
    198
    So what you've done, really, is take the same dose of Lantus as you'd usually take, but a few hours early. So don't do another dose at 10 pm, that would risk you going too low overnight, but then just do it normally tomorrow.

    If you only do one dose a day I wouldn't worry too much. It'll throw you out a bit, but not massively. Just keep an eye on your blood sugars, but don't worry too much. If you do Lantus as a split dose, then just the morning dose as usual, otherwise just do the evening dose, at the time you normally would, and expect your blood sugars to be a bit higher than normal from about 6-10 pm tomorrow, because the Lantus will have run out.
     
    • Agree Agree x 1
  13. Vickitub

    Vickitub Type 1 · Well-Known Member

    Messages:
    46
    Likes Received:
    13
    Trophy Points:
    28
    Thank you I normally take NovaRapid in the morning with 3 units then 2 units at lunch and 8 for dinner then the lantus at bed with 8 units
     
    • Like Like x 1
  14. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    4,337
    Likes Received:
    3,306
    Trophy Points:
    198
    You're welcome :)
    It's what this forum is for, lots of people helped me out here when I first joined, and they still do when I have a rubbish day or when I have questions.
     
    • Like Like x 1
    • Agree Agree x 1
  15. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    4,337
    Likes Received:
    3,306
    Trophy Points:
    198
    Wonderful luck that the doses are the same!
     
    • Like Like x 2
  16. Vickitub

    Vickitub Type 1 · Well-Known Member

    Messages:
    46
    Likes Received:
    13
    Trophy Points:
    28
    Hugs to you all xx
     
    • Like Like x 1
    • Friendly Friendly x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook